Louisiana, 2005Lightning Strike in Louisiana, August 21, 2005
August 21, 2005 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 21, 2:07 AM CST, 11 hours 53 minutes earlier.
Area forecast discussion, Aug 21, 2:07 AM CST, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 AM CDT SUN AUG 21 2005
.DISCUSSION...
SEVERAL THINGS WILL OCCUR TODAY TO GIVE A BETTER CHANCE OF RAIN
ACROSS THE AREA. FIRST AN UPPER LOW(THE SAME ONE THAT TRAVERSED
THE NORTHERN GULF A FEW DAYS AGO)WILL MOVE EAST WITH THE
WESTERLIES. THE STACKED RIDGE TO THE EAST WILL BE STATIONARY WHILE
HOLDING THE UPPER LOW SYSTEM FROM ADVANCING INTO THE RIDGE. THIS
WILL HELP SET UP A BATTLE GROUND BETWEEN THE TWO SYSTEMS FROM THE
MID LEVELS UPWARD. A MID AND SFC LEVEL RIDGE TO THE WEST WILL ALSO
CONTINUE TO HANG TOUGH WHILE SFC RIDGING BUILDS INTO FLA WEAKENING
THE 700MB TROUGH THAT HAS BEEN DRAPPED ACROSS FLA & MISS. A NEW
WEAKNESS WILL FORM WITH AN ORIENTATION FROM SW-NE DUE TO THE
FORCED WEAKNESS IN THE STACKED RIDGE TO THE WEST AND EAST. THIS
NEW WEAKNESS WILL SET UP DIRECTLY OVER THE AREA TODAY AS SEVERAL
DISTURBANCES ROLL SOUTHWARD ALONG ITS AXIS. THIS AXIS CAN BE SEEN
THIS MORNING WHERE CURRENT DYNAMIC SUPPORT IS CAUSING TS TO OCCUR
FROM MCCOMB MISS TO NEW OLEANS.
WITH EACH WEAKNESS THAT MOVES SOUTHWARD...THERE WILL BE A CHANCE
THAT ONE OR TWO TS COULD PLAY ROUGH AND GO SEVERE
TODAY...ESPECIALLY WHERE MAX HEATING OCCURS. FURTHERMORE CELLS
IN THE MAIN AXIS OF THE TROUGH WILL MOVE TOWARD THE SW TODAY WHILE
THOSE ON THE OUTSIDE OF THIS AREA WILL FIND VERY LITTLE IN THE WAY
OF STORM MOTION SETTING UP ISOLATED LOCATIONS OF HEAVY RAINFALL.
MONDAY...A NEW FRONT WILL MOVE DOWN AND STALL AROUND THE AEX TO
MCB AREA. THIS FRONT WILL BE THE NEW FOCUS FOR SH/TS ACTIVITY
THROUGH MUCH OF THE WEEK BUT POPS SHOULD BE A LITTLE LOWER THAN
TODAY DUE TO MID AND UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 75 96 75 / 50 30 40 30
BTR 97 76 97 77 / 50 30 40 30
MSY 95 79 95 79 / 50 30 40 30
GPT 94 77 94 77 / 50 30 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
17
Hazardous weather outlook, Aug 21, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT SUN AUG 21 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. WEAK
DISTURBANCES MOVING FROM THE NORTHEAST WILL COUPLE WITH DAYTIME
HEATING TODAY CAUSING A FEW THUNDERSTORMS TO BECOME STRONG WITH AN
ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE FIRST DISTURBANCE IS
PASSING THIS MORNING WHILE ANOTHER IS BEGINNING TO MOVE DOWN BEHIND
THIS ONE JUST TO THE NORTHEAST OF THE AREA. SEVERE THUNDERSTORM MAIN
HAZARDS WILL CONSIST OF DAMAGING WIND GUSTS...VERY HEAVY
RAINFALL...CONTINUOUS LIGHTNING AND LARGE HAIL. CONDITIONS ARE ALSO
CONDUCIVE FOR A STRONG OR SEVERE THUNDERSTORM TO FORM OVERNIGHT.
ALTHOUGH HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...CLOUD
COVER WILL BRING RELIEF TO MUCH OF THE AREA AS THUNDERSTORMS
DEVELOP. HEAT INDEX READINGS WILL STILL RUN AROUND 105 DEGREES
DURING THE HOTTEST PORTION OF THE DAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT AND HUMID CONDITIONS WILL CONTINUE MONDAY AS AFTERNOON HEAT
INDEX READINGS INCEASE TO THE 105 TO 110 DEGREE RANGE AND OVERNIGHT
LOW TEMPERATURES ONLY DROP INTO THE 75 TO 80 DEGREE RANGE. THE ONLY
BREAK IN THE HEAT WILL COME FROM SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS. THE MAIN THREATS FROM STRONGER THUNDERSTORMS WILL BE
FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.
A COLD FRONT IS EXPECTED TO MOVE NEAR THE COAST LATE MONDAY OR
TUESDAY PROVIDING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
17
In the hours before
Special weather statement, Aug 21, 11:37 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 PM CDT SUN AUG 21 2005
LAZ038-211837-
TANGIPAHOA-
1237 PM CDT SUN AUG 21 2005
...STRONG THUNDERSTORM OVER SOUTH TANGIPAHOA PARISH...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM JUST SOUTHEAST OF PONCHATOULA...
MOVING TO THE WEST AT 5 TO 10 MPH. THIS THUNDERSTORM WILL AFFECT
MANCHAC BETWEEN 1 AND 2 PM CDT. THIS THUNDERSTORM IS CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA
SIZE HAIL AND HEAVY RAINFALL OF UP TO AN INCH.
18
Special weather statement, Aug 21, 12:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 PM CDT SUN AUG 21 2005
LAZ038-211924-
TANGIPAHOA-
126 PM CDT SUN AUG 21 2005
...STRONG THUNDERSTORMS OVER TANGIPAHOA PARISH...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE
55...MOVING TO THE WEST AT 5 TO 10 MPH. THESE THUNDERSTORMS WILL
AFFECT INDEPENDENCE...TICKFAW...HAMMOND AND PONCHATOULA THROUGH
2 PM CDT. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES...WINDS GUSTING TO 45 MPH...PEA SIZE HAIL AND HEAVY
RAINFALL OF UP TO TWO INCHES.
18
Special weather statement, Aug 21, 12:35 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
135 PM CDT SUN AUG 21 2005
LAZ050-211922-
LIVINGSTON-
135 PM CDT SUN AUG 21 2005
...STRONG THUNDERSTORMS JUST EAST OF KILLIAN...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST EAST OF KILLIAN...MOVING TO THE WEST AT 5 TO
10 MPH. THIS THUNDERSTORM WILL AFFECT KILLIAN AND NORTHERN PORTIONS
OF LAKE BORGNE THROUGH 215 PM CDT. THIS STORM IS CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA SIZE HAIL
AND HEAVY RAINFALL OF UP TO ONE INCHES.
18
Special weather statement, Aug 21, 12:38 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT SUN AUG 21 2005
LAZ050-211922-
LIVINGSTON-
138 PM CDT SUN AUG 21 2005
...STRONG THUNDERSTORMS JUST EAST OF KILLIAN...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST EAST OF KILLIAN...MOVING TO THE WEST AT 5 TO
10 MPH. THIS THUNDERSTORM WILL AFFECT KILLIAN AND NORTHERN PORTIONS
OF LAKE BORGNE THROUGH 215 PM CDT. THIS STORM IS CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA SIZE HAIL
AND HEAVY RAINFALL OF UP TO ONE INCHES.
18
Lightning, Ascension
- When
- August 21, 2:00 PM CST
- Where
- Ascension County, St Amant
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.204, -90.911 (the zone’s center; the record gives no point)
Lightning struck the chimney of a house causing damage to the flooring inside the house near the fireplace.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 21, 2005$609,000 · 60 kt wind · 16 events
- Lightning Strike in Nebraska, August 21, 2005$200,000 · 1 event
- Lightning Strike in Louisiana, August 21, 2005$65,000 · 1 event
- Damaging Wind in Alabama, August 21, 2005$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 21, 2005$30,000 · 50 kt wind · 4 events
- Damaging Wind in Missouri, August 21, 2005$30,000 · 60 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, August 21 to 22, 20051 injured · 55 kt wind · 10 events
- Damaging Wind in Missouri, August 21, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, August 21, 2005$20,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, August 21, 2005$18,000 · 60 kt wind · 1 event
- Lightning Strike in Louisiana, August 21, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475549.